It is currently Wed Aug 23, 2017 3:06 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Tue Aug 26, 2008 7:56 pm 
Offline
New Poster
New Poster

Joined: Tue Aug 26, 2008 7:15 pm
Posts: 3
Hi. I'm on my second day of suboxone and am suffering a lot of anxiety -- that withdrawal-like feeling of wanting to come out of my skin. I switched over to the suboxone from methadone which I know can, for some, be problematic. I had been taking 70 mg. methadone daily for two years, dosing twice daily (35 mg. each time). I was taking it for pain management so it was prescribed in pill form. Before starting the suboxone I dropped down to 30 mg. total for four days, 20 mg. one day and then nothing for two days. I did take some darvocet on the first day of no methadone to ease the withdrawal some. I don't know if I have a misinformed doctor but when I didn't feel initial relief she started more dosing on my induction. I took 32 mg. of suboxone the first day. The second day, as prescribed, I took 24, 16 in the morning and eight in the evening. In addition to the anxiety, I have a dull headache and my sense of smell and taste is greatly altered. Everything smells horrible, most of all cigarette smoke ( and I'm a regular smoker.) The worst of it is an overriding sense of impending doom. I feel I've been on the edge of panic all day.

Have I been prescribed too much? Am I going through some sort of weird bupe/methadone withdrawal? I'm feeling really uncomfortable. My doc told me to hang in there and that I would be feeling a lot better in a couple of days. If this is bupeland I don't like the scenery very much right now.


Top
 Profile  
 
PostPosted: Fri Aug 29, 2008 1:15 pm 
Offline
New Poster
New Poster

Joined: Fri Aug 29, 2008 12:49 pm
Posts: 1
Most physicians don't have a clue about how to induce...they just follow the formula provided by the manufacturer and recommendations of the drug rep...also what they learned when they got thier DATA 2000 waiver. The fact that you were not in pretty strong withdrawal when you had your first dose was the biggest problem. Reduction of dosage on day two was the second mitigating problem. You could have been maintained on 32 mgs for several days and then tapered slowly as tolerated. There is no reason for discomfort when Suboxone or Subutex is taken properly by the VAST majority of people. I hope you are well now.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Aug 29, 2008 8:14 pm 
Offline
New Poster
New Poster

Joined: Tue Aug 26, 2008 7:15 pm
Posts: 3
Thanks for the reply. I was starting to feel that people didn't drop on this site much anymore. I think you may be right about the methadone withdrawal not being severe enough. But, as you can probably guess, I felt it was getting awful fast. Minutes seeming like hours, hours seeming like days.

Today is day 5 and I feel better. I'm being maintained on 24 mg. daily. In fact, at times, I feel great, almost euphoric. And then, I'll feel some fatigue, headache and body pains and depression. Although I never felt high on methadone, getting off of it has made me realize how much it was dulling my senses. I have a sharpness and clarity of mind I haven't felt in a long time. But along with that has come some anxiety. Part of sensory overload, I guess.

I am so thankful, however, not to have to go through the full, extended methadone withdrawal. I've done that once in the past and never again. My insanity was agreeing on the methadone for pain management knowing how addictive it is. That is the craziness of addiction.

I don't know how long I'll stay on the buprenorphine. Right now, things are one day at a time, although I've made a three-month commitment. The doctor is recommending a year. Oh, one more thing: Is the dull headache a constant on this medication or will that subside? I'd really like to hear from some people and find out what their experience has been. Thanks.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group